T Nation

Bad Injection

Hey guys, I need some help. I injected for the first time tuesday and the second time saturday (both ventrogluteal right side first time, left the second).

After the tues inj i felt fine then about a day later my hip was killing me. This got better by day saturday so I figured I had just done a rough job of it. The second injection was sat which went fine until sunday night. My hip was a little tight but not too bad. I hit the hot tub for about an hour and stretched it while I was in there.

As soon as I got out it started feeling worse. By the end of dinner it was killing me. I was barely able to get up. I iced it down a bit and tried to sleep with it but I spent the whole night in so much pain I could barely sleep. My heart was racing, I had a weird feeling in my chest, and I had to get up to empty my colon 3 times. I felt like I had a fever (I felt cold from the time I iced it but I was hot to the touch and sweating). The site isn’t red but it is pretty swolen and tender today. Feels a bit better but not much.

I realized I am not massaging the site after the injection but that shouldn’t account for this much pain???

oh, I am injecting 300mg of Primo @ 200mg per cc from Interpharm (canadian UGL).

Any advice appreciated?

anyone?

My first VG shot was absolutely killer and I thought it was infected. It put pressure on my hip and reduced my flexibility for a few days even after the soreness left. With my second VG inject (other side) I used better technique- hot shower before, heated oil, steadier hand and slower injection- and I did it right before bed so I wouldn’t have to move around on it.

In addition I took a few advil here and there in the couple days following- yes, I know ibuprofin isn’t ideal for growth. As a result of these steps my second virgin VG site had half the problems and a quarter the pain as the first site. Take from this what you will.

I was pretty convinced this thing was infected because I was in so much pain but now I think it’s just swollen. The pain was likely what was causing the indigestion.

I am using 22Ga 1.5" pins, I have 25Ga 5/8" so I am gonna try those for the next VG shot. I think my next one is gonna be Dorsal though just to mix it up and see if it’s any better. either way i will try the hot shower before and heating the gear to see if that helps.

My hip is still so tight I can barely walk today, I have been hobbling around my house. tough to grow if you can’t lift.

anyone else have an idea what I might be doing wrong?

This post was flagged by the community and is temporarily hidden.

You may have hit a point in the muscle attachment that caused some slight damaged and bruising. The hot-tub post injection would cause the inflamtion from such an injury to increase making the area more sensative and slowing the healing process down significantly. Ice is always better in these situations.

If you had a pre-exisitng issue with your gluts/hip lower back you may have aggrevated this without even knowing you had any strain at all. No muscle is mutally independent of the other and sometimes and this is no more evedent than when you have referred pain etc…IMO

Some harsh gear will cause those very annoying discomforts and make you question the use of gear. Who wants to pay to be in pain and reduced mobility?

FuriousG, check your Private Messages. Activate the option in your profile if you dont have already.

Heating it makes a world of difference. Boil some water to about 175 degrees then let your vials sit in it for about 5 minutes prior to drawing and injecting.

When I started test cyp HRT, self injections in my right gluteus medius caused aches for days that also were felt down my leg, even with proper location that is far from nerves. Injections in the left side were perfect. 1.5" 23 gauge at that time.

I guessed that this might be from muscle tension and did a lot of self massage to loosen these muscles up. After doing that, the injections on the right side became painless like the left side.

So muscle tension does seem like a possible factor. When new to self injection, an injection that hurts can be quite disturbing and unsettling, which magnifies the problem.

looking at the injection sites online I think I was missing the site. My ass looks a little different than the picture but I think I was a little too far inside (towards the front of the leg).

I am confused by this term “VG shot” and ventrogluteal.

I cannot locate this in my strength training anatomy book. All that I can see is gluteus minimus, maximus and medius. Can you tell me what ventrogluteal is? Link to diagrams?

When I locate for gluteus maximus, I press the end of a plastic tube or pen cap on the greater trochanter and the posterior superior iliac spine to mark the skin. The find a location between these points and also press a mark there on the skin. I then move up and out from that center point about 1.25" and then palpate there for a thickness of muscle and mark that. Then that mark can be swabbed clean and the location is then also visible for the injection. When injecting the vastus lateralis I move the skin around to try to see veins, then press an X in the skin with a finger nail, then swab and inject there. There are more veins in the skin of the leg and bleeders and bruises are easier to get compare to a shot in the butt, and are visible. With a tan, leg veins are harder to see. Perhaps serious BBs do not have any trouble seeing such veins. I do know that sticking a needle through a vein is painful compared to a clean shot that is mostly or totally blood free. I hope that not everyone is rolling there eyes with my posting this.

use the search and you will find info on the VG site. It was posted by P22 I think.

For any that have asked I am pretty sure that the gear is fine (I have gained 6 pounds in 1 week). I am just kind of unskilled at this as it’s my first time and I am trying to do it covertly in the washroom on my own because I live with people who don’t know yet. It has led to me sort of rushing through it.

I think I am probably not hitting the right spot and I was likely tensing the muscle when I did the last inject cause it didn;t exactly glide in.